Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 2, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 5, 2014, 3:18 PM PST for 4 counties in Nevada; Mono County, California. It took effect at Feb 7, 2014, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 3:18 PM PST (23:18 UTC)
- In effect from
- Feb 7, 2014, 10:00 PM PST
- Expired
- Feb 7, 2014, 2:27 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS75 KREV 052318 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 318 PM PST WED FEB 5 2014 ...HIGH WINDS POSSIBLE ALONG THE SIERRA FRONT AND MONO COUNTY FRIDAY NIGHT INTO SATURDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE REGION THIS WEEKEND. AS THE STORM BEGINS FRIDAY NIGHT WINDS WILL INCREASE. WINDS ARE EXPECTED TO PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL WITH THIS SYSTEM AS WELL SO SOME RAIN AND SNOW MAY ACCOMPANY THE WINDS IN THE AREAS WEST OF 395 SATURDAY MORNING. CAZ073-NVZ003-061300- /O.NEW.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 318 PM PST WED FEB 5 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: LATE FRIDAY NIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS AROUND SUNRISE SATURDAY MORNING. * WINDS: SOUTHWEST 25 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES IN THE AFFECTED AREA. THE WINDS MAY ALSO CREATE HAZARDOUS CROSS WINDS ON AREA HIGHWAYS SUCH AS U.S. 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
647 WWUS75 KREV 060123 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 520 PM PST WED FEB 5 2014 ...HIGH WINDS POSSIBLE ALONG THE SIERRA FRONT AND MONO COUNTY FRIDAY NIGHT INTO SATURDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE REGION THIS WEEKEND. AS THE STORM BEGINS LATE FRIDAY...WINDS WILL INCREASE. WINDS ARE EXPECTED TO PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL WITH THIS SYSTEM AS WELL AND SOME RAIN OR SNOW MAY ACCOMPANY THE WINDS IN AREAS WEST OF HIGHWAY 395 SATURDAY MORNING. CAZ073-NVZ003-061515- /O.COR.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 520 PM PST WED FEB 5 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: LATE FRIDAY NIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS AROUND SUNRISE SATURDAY MORNING. * WINDS: SOUTHWEST 25 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES IN THE AFFECTED AREA. THE WINDS MAY ALSO CREATE HAZARDOUS CROSS WINDS ON AREA HIGHWAYS SUCH AS U.S. 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
569 WWUS75 KREV 061120 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 320 AM PST THU FEB 6 2014 ...HIGH WINDS POSSIBLE ALONG THE SIERRA FRONT AND MONO COUNTY FRIDAY NIGHT INTO SATURDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE REGION THIS WEEKEND. AS THE STORM BEGINS LATE FRIDAY...WINDS WILL INCREASE. WINDS ARE EXPECTED TO PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL WITH THIS SYSTEM AS WELL AND SOME RAIN OR SNOW MAY ACCOMPANY THE WINDS IN AREAS WEST OF HIGHWAY 395 SATURDAY MORNING. CAZ073-NVZ003-070000- /O.CON.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 320 AM PST THU FEB 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: LATE FRIDAY NIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS AROUND SUNRISE SATURDAY MORNING. * WINDS: SOUTHWEST 25 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES IN THE AFFECTED AREA. THE WINDS MAY ALSO CREATE HAZARDOUS CROSS WINDS ON AREA HIGHWAYS SUCH AS U.S. 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
313 WWUS75 KREV 062244 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 244 PM PST THU FEB 6 2014 ...HIGH WINDS POSSIBLE ALONG THE SIERRA FRONT AND MONO COUNTY FRIDAY NIGHT INTO SATURDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE REGION THIS WEEKEND. AS THE STORM BEGINS LATE FRIDAY...WINDS WILL INCREASE. WINDS ARE EXPECTED TO PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL WITH THIS SYSTEM AS WELL AND SOME RAIN OR SNOW MAY ACCOMPANY THE WINDS IN AREAS WEST OF HIGHWAY 395 SATURDAY MORNING. CAZ072-NVZ002-071300- /O.NEW.KREV.LW.Y.0003.140207T0600Z-140207T2000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 244 PM PST THU FEB 6 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST FRIDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE MID LAKE WATERS TO THE NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ003-071300- /O.CON.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 244 PM PST THU FEB 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: LATE FRIDAY NIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS AROUND SUNRISE SATURDAY MORNING. * WINDS: SOUTHWEST 25 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES IN THE AFFECTED AREA. THE WINDS MAY ALSO CREATE HAZARDOUS CROSS WINDS ON AREA HIGHWAYS SUCH AS U.S. 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
909 WWUS75 KREV 070046 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 444 PM PST THU FEB 6 2014 ...HIGH WINDS POSSIBLE ALONG THE SIERRA FRONT AND MONO COUNTY FRIDAY NIGHT INTO SATURDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE REGION THIS WEEKEND. AS THE STORM BEGINS LATE FRIDAY...WINDS WILL INCREASE. WINDS ARE EXPECTED TO PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY AFTERNOON. MOISTURE WILL BE PLENTIFUL WITH THIS SYSTEM AS WELL AND SOME RAIN OR SNOW MAY ACCOMPANY THE WINDS IN AREAS WEST OF HIGHWAY 395 SATURDAY MORNING. CAZ072-NVZ002-071515- /O.COR.KREV.LW.Y.0003.140207T0600Z-140207T2000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 444 PM PST THU FEB 6 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST FRIDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE MID LAKE WATERS TO THE NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ003-071515- /O.COR.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 444 PM PST THU FEB 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * TIMING: LATE FRIDAY NIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS AROUND SUNRISE SATURDAY. * WINDS: SOUTHWEST 25 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES IN THE AFFECTED AREA. THE WINDS MAY ALSO CREATE HAZARDOUS CROSS WINDS ON AREA HIGHWAYS SUCH AS U.S. 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
284 WWUS75 KREV 071027 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 227 AM PST FRI FEB 7 2014 ...GUSTY WINDS ALONG THE SIERRA FRONT AND MONO COUNTY TONIGHT INTO SATURDAY... .WINDS WILL INCREASE AS A STRONG PACIFIC STORM MOVES INTO THE REGION. GUSTY WINDS WILL PEAK NEAR SUNRISE SATURDAY MORNING AND GRADUALLY DIMINISH SATURDAY EVENING. SUBSTANTIAL MOISTURE WITH THIS STORM MAY ALLOW RAIN AND SNOW ALONG WITH THE STRONG WINDS IN AREAS WEST OF HIGHWAY 395 SATURDAY MORNING. CAZ073-NVZ003-080000- /O.UPG.KREV.HW.A.0002.140208T0600Z-140208T2000Z/ /O.NEW.KREV.WI.Y.0002.140208T0600Z-140209T0000Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 227 AM PST FRI FEB 7 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE TONIGHT THROUGH SATURDAY MORNING WITH THE STRONGEST WINDS BEFORE SUNRISE SATURDAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. GUSTS TO 70 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 580...WITH SIERRA RIDGE GUSTS OVER 100 MPH. * IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS DIVING CONDITIONS FOR HIGH PROFILE VEHICLES. TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE LIKELY. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-080000- /O.EXB.KREV.LW.Y.0003.140207T1400Z-140208T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 227 AM PST FRI FEB 7 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-072000- /O.CON.KREV.LW.Y.0003.000000T0000Z-140207T2000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 227 AM PST FRI FEB 7 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE MID LAKE WATERS TO THE NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 5, 3:13 PM PST, 5 minutes earlier.
Area forecast discussion, Feb 5, 3:13 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
313 PM PST WED FEB 5 2014
.SYNOPSIS...
INCREASING MOISTURE AND A WEAK DISTURBANCE MOVING OVER THE SIERRA
AND WESTERN NEVADA WILL BRING SOME SNOW THURSDAY. DEEPER PACIFIC
MOISTURE WILL BRING MILDER TEMPERATURES AND PERIODS OF RAIN AND
SNOW TO THE REGION THIS WEEKEND ALONG WITH GUSTY WINDS. DRIER
WEATHER IS EXPECTED NEXT WEEK.
&&
.SHORT TERM...
ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS BEGINNING TOMORROW.
THE MODELS CONTINUE TO SHOW DISCREPANCIES BETWEEN ONE ANOTHER AS
WELL AS RUN TO RUN EVEN FOR TOMORROW. THERE IS ENOUGH AGREEMENT
THAT WE FEEL CONFIDENT THERE WILL BE SNOW IN THE SIERRA AND
POSSIBLY WESTERN NEVADA TOMORROW. ALSO, THE STORM SLATED FOR THE
WEEKEND IS TRENDING WETTER ON THE MODELS AS WELL.
EXPECT INCREASING CLOUDS TONIGHT AHEAD OF A WEAK PACIFIC SYSTEM
FOR TOMORROW. THE TRACK IS THE BIGGEST HEADACHE THIS AFTERNOON AS
THE GFS IS THE FURTHEST SOUTH AND THE EC THE FURTHEST NORTH. HAVE
USED THE SREF WHICH IS IN BETWEEN AND STILL SHOWS A DECENT CHANCE
OF SNOW FROM I-80 SOUTH FOR TOMORROW. SNOW SHOULD BEGIN AROUND 12Z
IN THE SIERRA FOR THE TAHOE BASIN SOUTH TO MONO COUNTY AND
CONTINUE THROUGH THE AFTERNOON. SOME PERIODS OF LIGHT SNOW WILL
ALSO OCCUR IN WRN NEVADA DURING THE LATE MORNING AND AFTERNOON
SOUTH OF I-80 WITH LIGHTER SHOWERS POSSIBLE NORTH. MODELS AGREE ON
QPF AROUND 1/2 INCH IN THE SIERRA WITH SNOW RATIOS OF 12-15:1, SO
HOISTED A LOW-MODERATE ADVISORY WITH A FEW INCHES AROUND 6000 FEET
AND UP TO 10 INCHES ABOVE 7,000. AMOUNTS IN WRN NEVADA WILL BE
LESS THAN 2 INCHES, AND WITH THE SNOW BEING LIGHT, EXPECT LITTLE
IMPACT TO ROADS BELOW 5,000 FEET EVEN THOUGH SNOW LEVELS WILL BE
NEAR THE VALLEY FLOORS.
SNOW TO END EARLY THURSDAY EVENING WITH A BRIEF BREAK BEFORE THE
NEXT SYSTEM MOVES IN FRIDAY AFTERNOON. THIS NEXT SYSTEM HAS A GOOD
SUBTROPICAL MOISTURE TAP ON ALL THE MODELS WITH PW APPROACHING 1.5
INCHES ALONG THE COAST BY FRIDAY AFTERNOON. WHILE THE JET IS
PROGGED TO BE TO THE NORTH, AND ITS FORCING WOULD NOT BE FAVORABLE,
A STRONG WARM FRONT WILL MOVE THROUGH. ITS ISENTROPIC LIFT AND
STRONG SW UPSLOPE FLOW WILL PROVIDE GOOD FORCING FOR THE SIERRA.
SNOW LEVELS WILL BE TRICKY INTO FRIDAY NIGHT AND POSSIBLY START
OUT BELOW 5000 FEET BEFORE RISING OVERNIGHT. THE GFS KEEPS SNOW
LEVELS LOWER LONGER WHILE THE NAM RAISES THEM FASTER. IN ADDITION,
STRONG WINDS ARE POSSIBLE NEAR AND EAST OF HIGHWAY 395 WITH THIS
SYSTEM. THE NAM IS STRONGER WITH THE WINDS AS WELL WITH MORE
SHADOWING INTO WESTERN NEVADA. WITH LACK OF A SURFACE HIGH OVER
THE GREAT BASIN AND NEAR NORMAL HIGHS FRIDAY AFTERNOON, I AM
LEANING TOWARD THE NAM IDEAS. THE LACK OF A SURFACE HIGH WILL
LIMIT ANY COLD AIR DAMMING AND ALSO RESULT AND A MORE FAVORABLE
PROFILE FOR WINDS.
WHILE RAIN AND SNOW WILL OCCUR IN THE SIERRA, THE WARMER SOLUTIONS
WILL KEEP MOST ACCUMULATING SNOW ABOVE 7000 FEET SO WILL HOLD OFF
ON ANY WATCHES AT THIS TIME. AS FOR WINDS, THE BEST POTENTIAL FOR
STRONG WINDS IS ALONG THE SIERRA FRONT INTO MONO COUNTY. WHILE THE
INCREASING WINDS ALOFT ON THE NAM UPSTREAM FAVOR TRAPPED LEE
WAVES, 700 MB WINDS OF 60-70 KTS WOULD BE STRONG ENOUGH FOR SOME
GUSTS OVER 60 MPH. ISSUED HIGH WIND WATCH FOR THOSE AREAS AS I AM
CONFIDENT WE WILL SEE AT LEAST ADVISORY LEVEL WINDS. ELSEWHERE,
IT WILL BE WINDY AS WELL BUT ONLY ADVISORY LEVEL WINDS LOOK TO
OCCUR AND WILL HANDLE THAT CLOSER TO THE EVENT. ONE OTHER THING TO
MENTION IS THAT EVEN IF A BIT MORE SPILLOVER OCCURS THAN EXPECTED,
SFC GRADIENT WILL ALSO BE SUPPORTIVE ENOUGH FOR GUSTY WINDS
ACCOMPANIED BY THE RAIN AND/OR SNOW.
A BRIEFING ON THE SERIES OF STORMS WHICH SUMMARIZES THIS
INFORMATION CAN BE FOUND ON OUR WEB PAGE AND YOU TUBE CHANNEL.
WALLMANN
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
FOR SATURDAY THROUGH EARLY MONDAY MORNING ATTENTION TURNS TO A
SUBTROPICAL MOISTURE PLUME EXTENDING FROM HAWAII INTO THE WEST
COAST. A MODEST PLUME OF ABOUT 1.25 INCHES WILL EXTEND OVER THE BAY
AREA BEGINNING EARLY SATURDAY AND PERSISTS UNTIL LATE SUNDAY INTO
EARLY MONDAY MORNING. THIS IS SHAPING OUT TO BE ANOTHER WARM SYSTEM
WITH AMPLE MOISTURE BUT WILL FEATURE HIGH SNOW LEVELS THAT WILL
RAPIDLY INCREASE ON SATURDAY TO BETWEEN ABOUT 7,000-8,000 FEET.
FORCING WILL ALSO BE AN ISSUE WITH THIS SYSTEM WITH JET DYNAMICS
REMAINING NORTH ACROSS OREGON AND STRONG FRONTOGENESIS FORCING
REMAINING ABSENT. MAIN MECHANISM WILL BE OROGRAPHIC LIFT ACROSS THE
SIERRA AND MODEST ISENTROPIC LIFT. THIS SHOULD YIELD THE HIGHEST
PRECIPITATION AMOUNTS ON THE WINDWARD SLOPES OF THE SIERRA AND ALONG
THE CREST. STILL COULD SEE SOME HEALTHY LIQUID EQUIVALENT PRECIP
ALONG THE CREST WITH MODELS DEPICTING GENERALLY BETWEEN 2-3 INCHES
OF LIQUID FOR A 48 HOUR PERIOD FROM SATURDAY INTO EARLY MONDAY
MORNING. THIS COULD YIELD OVER 2 FEET OF SNOWFALL FOR HIGHER SIERRA
TERRAIN WITH MAINLY A RAIN EVENT FOR LOWER ELEVATIONS. SNOWFALL
AMOUNTS BELOW 8,000 FEET IS LOW CONFIDENCE DUE TO UNCERTAINTIES WITH
SNOW LEVEL PLACEMENT AT THIS POINT.
RECENT RUNS CONCENTRATE THE BULK OF THE MOISTURE ACROSS FROM THE
TAHOE BASIN NORTH INTO LASSEN COUNTY WITH LESSER AMOUNTS ACROSS MONO
COUNTY. GENERALLY EXPECTING ABOUT 1-1.5 INCHES OF LIQUID EQUIVALENT
ACROSS THE CREST IN MONO COUNTY. EXPECT MUCH OF WESTERN NEVADA TO BE
SHADOWED THROUGH THE WEEKEND WITH MAINLY INTERMITTENT SHOWERS BLOWING
ACROSS THE SIERRA WITH STRONG AND GUSTY WINDS PERSISTING THROUGH
SATURDAY. EXPECTING THE BEST CHANCE OF SPILLOVER PRECIPITATION TO
OCCUR SUNDAY NIGHT INTO EARLY MONDAY MORNING WHEN A SHORTWAVE TROUGH
CROSSES THE REGION. SNOW LEVEL WILL THEN FALL AGAIN NEAR 6,000 FEET
LATE SUNDAY. ACROSS WESTERN NEVADA, COULD SEE RAINFALL AMOUNTS NEAR
AN INCH IN THE FOOTHILLS WITH AROUND ONE HALF INCH ALONG THE SIERRA
FRONT AND A THIRD OF AN INCH ACROSS THE BASIN AND RANGE AREAS
THROUGH EARLY MONDAY MORNING. FUENTES
THE WEATHER IS EXPECTED TO SETTLE DOWN FOR THE FIRST HALF OF THE
WORK WEEK AS THE MOISTURE FEED DISSIPATES OVER CALIFORNIA AND
NEVADA AND A NEW FEED DIRECTS ITSELF TOWARDS THE PACIFIC
NORTHWEST.
MONDAY, THE UPPER DISTURBANCE ON THE TAIL END OF THIS WEEKEND'S
MOISTURE TAP WILL PUSH OFF INTO EASTERN NEVADA AND UTAH. THIS WILL
MEAN SHOWERS TAPERING OFF DURING THE DAY WITH SNOW LEVELS FALLING TO
BETWEEN 5000-6500 FEET (BUT LITTLE OR NO ADDITIONAL SNOWFALL).
TUESDAY AND WEDNESDAY, NORTHERN CALIFORNIA AND NEVADA WILL BE ON THE
SOUTHERN PERIPHERY OF THE MAIN STORM TRACK AS AN UPPER TROUGH DIGS
OVER THE NORTH CENTRAL PACIFIC AND PUMPS UP A RIDGE OVER THE REGION.
MODELS INDICATE PLENTY OF MID-HIGH LEVEL MOISTURE SO I HAVE LEFT
MOSTLY CLOUDY SKIES IN THE FORECAST. PRECIPITATION-WISE, THERE IS
SOME UNCERTAINTY AS TO WHETHER OR NOT WE COULD SQUEEZE OUT PERIODIC
LIGHT SHOWERS NORTH OF INTERSTATE 80 DEPENDING ON HOW THE FAST FLOW
TO OUR NORTH BUCKLES WITH MINOR DISTURBANCES MOVING OVER THE RIDGE.
THEREFORE, I HAVE LEFT LOW POP IN BUT TRIMMED IT BACK TO AREAS
GENERALLY NORTH OF INTERSTATE 80. SNYDER
&&
.AVIATION...
CIRRUS CLOUDS AHEAD OF AN UPPER DISTURBANCE ABOUT 600 MILES WEST
OF KSFO HAVE SPREAD INTO NORTHERN CALIFORNIA. THIS DISTURBANCE
WILL MOVE INTO THE SIERRA AND WESTERN NEVADA BETWEEN 09Z-15Z
THURSDAY, BRINGING -SN/-SHSN AND WIDESPREAD TERRAIN OBSCURATION
(ESPECIALLY SIERRA AND WESTERN NV PEAKS) TO THE AREA THROUGH
THURSDAY AFTERNOON.
AS FAR AS SIERRA TERMINAL IMPACTS, IFR/LIFR CIGS/VSBYS EXPECTED FOR
MOST OF THURSDAY IN NORTHERN SIERRA WITH SEVERAL INCHES OF SNOWFALL
ON UNTREATED SURFACES. FOR KMMH, -SHSN POSSIBLE IN THE MORNING
THURSDAY BUT THE HEAVIEST SNOWFALL SHOULD BE IN THE 19Z/11 AM TO
00Z/4 PM TIME FRAME.
FOR WESTERN NEVADA TERMINALS (INCLUDING KRNO/KCXP) THURSDAY, A
PERIOD OF -SN LIKELY IN THE MORNING FOLLOWED BY SNOW SHOWERS IN THE
AFTERNOON. CIGS/VSBY LOOK GENERALLY LOWEST IN THE MORNING, WITH MORE
INTERMITTENT LOWERING IN -SHSN IN THE AFTERNOON. GIVEN THAT SNOW IS
EXPECTED TO START BY AROUND SUNRISE, UNTREATED PAVEMENT AT TERMINALS
COULD SEE A LIGHT ACCUMULATION (MOST LIKELY LESS THAN ONE INCH).
CONFIDENCE IN A LIGHT ACCUMULATION IS AROUND 40%. AFTER 18-19Z,
GROUND TEMPERATURES SHOULD COME UP ENOUGH TO MELT ROAD/RUNWAY
SURFACES. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
NVZ003.
WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST THURSDAY NVZ002.
CA...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST THURSDAY CAZ073.
HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
CAZ073.
WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST THURSDAY CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Special weather statement, Feb 5, 3:18 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 318 PM PST WED FEB 5 2014 CAZ070>073-NVZ001>005-061300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 318 PM PST WED FEB 5 2014 ...SERIES OF STORMS TO AFFECT THE SIERRA AND WESTERN NEVADA INTO THE WEEKEND... A WET WEATHER PATTERN IS EXPECTED INTO THE WEEKEND AS A SERIES OF PACIFIC STORMS AFFECT THE SIERRA AND WESTERN NEVADA. THE FIRST IS EXPECTED THURSDAY AND WILL SPREAD SNOW INTO THE EASTERN SIERRA WITH LIGHTER SNOW INTO WESTERN NEVADA. THE HEAVIEST SNOWS ARE EXPECTED IN THE SIERRA SOUTH OF INTERSTATE 80. A STRONGER STORM IS EXPECTED THIS WEEKEND AND WILL MAKE ITS PRESENCE FELT FRIDAY AFTERNOON. WINDS WILL INCREASE WITH STRONG GUSTS OF 50 TO 60 MPH POSSIBLE ACROSS THE SIERRA AND WESTERN NEVADA FRIDAY NIGHT. IN ADDITION, THIS STORM WILL TAP INTO A SUBTROPICAL MOISTURE PLUME THAT WILL LAST INTO THE WEEKEND. PERIODS OF HEAVY RAIN AND HIGH ELEVATION SNOW ARE POSSIBLE IN THE SIERRA FRIDAY NIGHT INTO SUNDAY WITH LIGHTER AMOUNTS INTO WESTERN NEVADA. SNOW LEVELS WITH THE FIRST SYSTEM TOMORROW ARE EXPECTED TO REMAIN NEAR THE VALLEY FLOORS. FOR THE WEEKEND, SNOW LEVELS CONTINUE TO BE PROBLEMATIC. AT THIS TIME, SNOW LEVELS LOOK TO START BELOW 5000 FEET EARLY FRIDAY EVENING THEN RISE TO OVER 7000 FEET BY SATURDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO FALL AGAIN TO NEAR 6000 FEET SUNDAY AFTERNOON OR EVENING. THE FORECAST REMAINS UNCERTAIN FOR THE WEEKEND...BUT IT APPEARS MORE LIKELY WE WILL SEE A SIGNIFICANT WET PERIOD. MORE INFORMATION CAN BE FOUND IN OUR YOUTUBE BRIEFING LINKED FROM OUR WEB PAGE AS WELL AS OUR FORECAST DISCUSSION AND WIND AND WINTER WEATHER STATEMENTS. JHW HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:18 PM PST | Winter Weather Advisory | REV | Douglas, Lyon, Storey, Washoe | 20 hr |
Nearby
High Wind Watches in Nevada, 2014High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.